Article Text

PDF
Cocaine-induced chorioretinal infarction
  1. W Rahman1,
  2. S Thomas1,
  3. M Wiselka2,
  4. K Bibby1
  1. 1
    Department of Ophthalmology, Leicester Royal Infirmary, Leicester, UK
  2. 2
    Department of Infectious Diseases, Leicester Royal infirmary, Leicester, UK
  1. W Rahman, Department of Ophthalmology, Leicester Royal Infirmary, Leicester LE1 5WW, UK; waheedarahman2002{at}yahoo.co.uk

Statistics from Altmetric.com

Cocaine is one of the most dangerous illicit drugs in use today,1 2 with growing reports of its abuse causing serious complications. We present an unusual case of a previously healthy young man with sudden bilateral visual loss caused by smoking “crack” cocaine.

Case report

A 24-year-old white man presented with a 1-week history of sudden bilateral reduced vision. He had been an intravenous heroin abuser but denied use during the last 7 months. He was on oral flucloxacillin (for an infected burn) and oral methadone (60 mg/day). No stigmata of intravenous drug use were found. Visual acuities were finger-counting bilaterally. The anterior segments were normal with …

View Full Text

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.